MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM; SEAL & CUT INSTRUMENTS

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM; SEAL & CUT INSTRUMENTS
Model Number PL718SU
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caiman disp.Instr.Non articul.D:5/240mm (part # pl718su) was used during a procedure performed on a (b)(6) 2021.According to the complainant, the trigger was broken.The trigger leaks as soon as it is used.Reportedly, the broken piece was retrieved from the patient's abdomen.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under (b)(4).Associated medwatch-reports: 9610612-2021-00625 (400526602 - pl718su), 9610612-2021-00626 (400526628 - pl718su), 9610612-2021-00627 (400526595 - pl718su).
 
Additional Manufacturer Narrative
Correction: based upon investigation results, aag complaint # (b)(4).Was re-evaluated and is no longer considered reportable due to risk file- no malfunction or serious injury.Therefore, this case with the internal reference number cc # (b)(4).Was reportable.Investigation reults we made a visual inspection of the received instrument.Here we found no outwardly damages or defects.In the next step we made a functional test.Here we found, that the locking lever is not working.In the next step we opened the handle to investigate the mechanic components.Here we found that the mechanical interlock between the blade trigger and the clamping handle is broken and the parts are missing.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Conclusion and measures / preventive measures: based upon the investigation results the problem is most likely usage related.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00625 (400526602 - pl718su) 9610612-2021-00693 (400526612 - pl718su) 9610612-2021-00626 (400526628 - pl718su).

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D:5/240MM
Common Device Name
SEAL & CUT INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12510269
Report Number9610612-2021-00627
Device Sequence Number17429901
Product Code GEI
UDI-Device Identifier04046964287176
UDI-Public4046964287176
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2021
Device Model NumberPL718SU
Device Catalogue NumberPL718SU
Device Lot Number52578819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown